MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LINEAR POROUS COATED HIP STEM; STEM, HIP, FEMORAL, LINEAR SIZE10 LATERAL (SPCL ORDER) R-NECK

ENCORE MEDICAL, L.P. LINEAR POROUS COATED HIP STEM; STEM, HIP, FEMORAL, LINEAR SIZE10 LATERAL (SPCL ORDER) R-NECK
Catalog Number 425-11-010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the trunnion broke on the linear stem; the surgeon had to remove the stem and replaced it with another vendors product.He removed and replaced our liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a broken trunnion.The previous surgery and the revision detailed in this investigation occurred over 4 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of (b)(4) are soft tissue impingement, excessive load, poor bone quality, patient activities and trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR POROUS COATED HIP STEM
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE10 LATERAL (SPCL ORDER) R-NECK
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6421874
Report Number1644408-2017-00187
Device Sequence Number541215
Product Code LPH
UDI-Device Identifier00888912078139
UDI-Public(01)00888912078139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number425-11-010
Device Lot Number108C1025
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
932-36-254,LOT 730F1024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR